Alert archive / New Jersey / Freezing Rain Advisories in 2005

Freezing Rain Advisory 1, NWS Philadelphia/Mount Holly

December 4, 2005Atlantic County, Cape May County, Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this freezing rain advisory at Dec 4, 2005, 3:11 AM EST for Atlantic County, Cape May County, Cumberland County, New Jersey. It was in force for 92 min.

The area

The counties it named.

The facts

Issued
Dec 4, 2005, 3:11 AM EST (08:11 UTC)
Expired
Dec 4, 2005, 4:43 AM EST
In force
92 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Cape May County, NJ, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 040811
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 AM EST SUN DEC 4 2005

NJZ021>023-041200-
/O.NEW.KPHI.ZR.Y.0001.051204T0811Z-051204T1200Z/
CUMBERLAND-ATLANTIC-CAPE MAY-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE
311 AM EST SUN DEC 4 2005

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

LIGHT FREEZING RAIN WAS MIXING WITH SLEET AND SNOW OVER PORTIONS
OF THE PINE BARRENS THIS MORNING, CREATING A LIGHT GLAZE OF ICE
AND MAKING DRIVING HAZARDOUS. THE PRECIPITATION IS EXPECTED TO
CHANGE TO RAIN BY AROUND DAYBREAK, BUT DRIVING SHOULD BE AVOIDED
UNTIL THAT HAPPENS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. IF YOU MUST DRIVE
EARLY THIS MORNING, BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND
USE CAUTION WHILE DRIVING.

$$

NJZ001-PAZ054-055-041200-
/O.CON.KPHI.SN.Y.0002.000000T0000Z-051204T1700Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
311 AM EST SUN DEC 4 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A LOW PRESSURE SYSTEM WAS MOVING INTO THE NORTHEASTERN UNITED
STATES EARLY THIS MORNING...BRINGING ACCUMULATING SNOWFALL TO THE
REGION. SUSSEX COUNTY NEW JERSEY AND THE NORTHEASTERN COUNTIES OF
PENNSYLVANIA COULD SEE AS MUCH AS 3 TO 5 INCHES OF TOTAL SNOWFALL
BY THE TIME THIS SYSTEM MOVES THROUGH THE AREA.

SNOW SHOULD LAST THROUGH MUCH OF THE MORNING TODAY, THEN TAPER OFF.
DRIVERS SHOULD EXERCISE CAUTION ON THE ROADS...SLOW DOWN...USE
LOW BEAM HEADLIGHTS AND ALLOW EXTRA TIME TO REACH THEIR
DESTINATIONS.

THERE IS ANOTHER POSSIBILITY OF SNOWFALL MONDAY NIGHT INTO
TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE UP THE
EASTERN SEABOARD. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME... HOWEVER... THERE IS THE POSSIBILITY OF
SIGNIFICANT ACCUMULATING SNOWFALL. PLEASE STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS... OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR ADDITIONAL UPDATES.

$$

NJZ007>010-PAZ060>062-041200-
/O.CON.KPHI.SN.Y.0002.000000T0000Z-051204T1700Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON
311 AM EST SUN DEC 4 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A LOW PRESSURE SYSTEM WAS MOVING INTO THE NORTHEASTERN UNITED
STATES EARLY THIS MORNING...BRINGING ACCUMULATING SNOWFALL TO THE
REGION. NORTHWESTERN NEW JERSEY... THE LEHIGH VALLEY AND EAST
CENTRAL PENNSYLVANIA COULD SEE AS MUCH AS 2 TO 4 INCHES OF TOTAL
SNOWFALL BY THE TIME THIS SYSTEM MOVES THROUGH THE AREA.

SNOW SHOULD LAST THROUGH MUCH OF THE MORNING TODAY. SNOWFALL
SHOULD TAPER OFF DURING SUNDAY AFTERNOON. DRIVERS SHOULD EXERCISE
CAUTION ON THE ROADS...SLOW DOWN...USE LOW BEAM HEADLIGHTS AND
ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS.

THERE IS ANOTHER POSSIBILITY OF SNOWFALL MONDAY NIGHT INTO
TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE UP THE
EASTERN SEABOARD. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME...HOWEVER...THERE IS THE POSSIBILITY OF
SIGNIFICANT ACCUMULATING SNOWFALL. PLEASE STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR ADDITIONAL UPDATES.

$$

MPD
1 follow-up statement
000 
WWUS41 KPHI 040943
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 AM EST SUN DEC 4 2005

NJZ021>023-041400-
/O.CAN.KPHI.ZR.Y.0001.000000T0000Z-051204T1200Z/
/O.NEW.KPHI.WW.Y.0001.051204T0943Z-051204T1400Z/
CUMBERLAND-ATLANTIC-CAPE MAY-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE
443 AM EST SUN DEC 4 2005

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS
MORNING.

SNOW AND SLEET WERE MIXING WITH FREEZING RAIN AT TIMES EARLY THIS
MORNING...CAUSING UP TO AN INCH OF SNOW ACCUMULATION AND A LIGHT
BUT TREACHEROUS ICING. THE PRECIPITATION IS EXPECTED TO CHANGE
OVER TO RAIN AND TAPER OFF AFTER DAYBREAK.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. UNLESS DRIVING IS NECESSARY...STAY OFF THE ROADS.

THERE IS ANOTHER POSSIBILITY OF SNOWFALL MONDAY NIGHT INTO
TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE UP THE
EASTERN SEABOARD. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME...HOWEVER...THERE IS THE POSSIBILITY OF
SIGNIFICANT ACCUMULATING SNOWFALL. PLEASE STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR ADDITIONAL UPDATES.

$$

DEZ001-MDZ008-NJZ012-013-015>020-027-PAZ067>071-041400-
/O.NEW.KPHI.WW.Y.0001.051204T0943Z-051204T1400Z/
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK...
FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA
443 AM EST SUN DEC 4 2005

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

SNOW AND SLEET WERE MIXING WITH FREEZING RAIN AT TIMES EARLY THIS
MORNING NEAR THE INTERSTATE 95 CORRIDOR...CAUSING UP TO AN INCH
OF SNOW ACCUMULATION AND A LIGHT BUT TREACHEROUS ICING. THAT ICING
MAY MOVE NORTHEAST THROUGH THE REST OF THE PREDAWN PERIOD. THE
PRECIPITATION IS EXPECTED TO CHANGE OVER TO RAIN AND TAPER OFF
AFTER DAYBREAK...BUT NOT BEFORE 1 TO 2 INCHES OF SNOW AND AREAS OF
A LIGHT GLAZE ARE LEFT. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. UNLESS DRIVING IS NECESSARY...STAY OFF THE ROADS.

THERE IS ANOTHER POSSIBILITY OF SNOWFALL MONDAY NIGHT INTO
TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE UP THE
EASTERN SEABOARD. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME...HOWEVER...THERE IS THE POSSIBILITY OF
SIGNIFICANT ACCUMULATING SNOWFALL. PLEASE STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR ADDITIONAL UPDATES.

$$

NJZ001-PAZ054-055-041700-
/O.CON.KPHI.SN.Y.0002.000000T0000Z-051204T1700Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
443 AM EST SUN DEC 4 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

SNOW SHOULD LAST THROUGH MUCH OF THE MORNING TODAY... THEN TAPER
OFF. THREE TO FIVE INCHES OF SNOW IS POSSIBLE BEFORE SNOW ENDS. 
DRIVERS SHOULD EXERCISE CAUTION ON THE ROADS...SLOW DOWN... USE
LOW BEAM HEADLIGHTS AND ALLOW EXTRA TIME TO REACH THEIR
DESTINATIONS.

THERE IS ANOTHER POSSIBILITY OF SNOWFALL MONDAY NIGHT INTO
TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE UP THE
EASTERN SEABOARD. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME... HOWEVER...THERE IS THE POSSIBILITY OF
SIGNIFICANT ACCUMULATING SNOWFALL. PLEASE STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS... OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR ADDITIONAL UPDATES.

$$

NJZ007>010-PAZ060>062-041700-
/O.CON.KPHI.SN.Y.0002.000000T0000Z-051204T1700Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON
443 AM EST SUN DEC 4 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

SNOW SHOULD LAST THROUGH MUCH OF THE MORNING TODAY. SNOWFALL
SHOULD TAPER OFF DURING SUNDAY AFTERNOON. TWO TO FOUR INCHES OF
SNOW IS POSSIBLE BEFORE SNOW ENDS. DRIVERS SHOULD EXERCISE
CAUTION ON THE ROADS...SLOW DOWN...USE LOW BEAM HEADLIGHTS AND
ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS.

THERE IS ANOTHER POSSIBILITY OF SNOWFALL MONDAY NIGHT INTO
TUESDAY AS A LOW PRESSURE SYSTEM IS FORECAST TO MOVE UP THE
EASTERN SEABOARD. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME...HOWEVER...THERE IS THE POSSIBILITY OF
SIGNIFICANT ACCUMULATING SNOWFALL. PLEASE STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR ADDITIONAL UPDATES.

$$

MPD

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Dec 3, 8:45 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Dec 3, 8:45 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EST SAT DEC 3 2005

...CORRECTED FOR MARINE HEADLINES...

...UPDATE...
HAVE SENT A QUICK UPDATE TO THE ZONE PACKAGE MAINLY TO ADJUST SOME
WORDING IN THE TONIGHT PERIOD. OVERALL FORECAST RATIONALE REMAINS
THE SAME.  CURRENT RADAR TRENDS INDICATE THAT THE ARRIVAL OF PRECIP
WILL BE LATER DURING THE OVERNIGHT HOURS.  REST OF THE FCST IS
UNCHANGED.

LSN

********************************************************************
440 PM EST SAT DEC 3 2005...

.SYNOPSIS...
AS ADVERTISED PREVIOUSLY, A COLD AND ACTIVE PATTERN IS UNDERWAY AND
IS EXPECTED TO LAST THROUGH THE PERIOD. OUR WEATHER WILL PRIMARILY
BE DOMINATED BY TWO SYSTEMS, WITH THE FIRST ONE MORE CERTAIN THAN
THE SECOND ONE. THE SYSTEM FOR LATER TONIGHT INTO SUNDAY STILL LOOKS
LIKE A QUICK HITTER, BUT HAS GOOD OVERRUNNING WITH IT, THEREFORE AN
ACCUMULATING SNOWFALL FOR SOME AREAS. AS THIS SYSTEM EXISTS STAGE
RIGHT SUNDAY, EVEN COLDER AIR SEEPS INTO THE AREA SUNDAY NIGHT INTO
MONDAY. THE MONDAY AND TUESDAY TIMEFRAME CONTINUES TO BE UNCERTAIN
AS COMPUTER MODEL GUIDANCE CONTINUES TO STRUGGLE WITH THE EVOLVING
PATTERN. IT APPEARS LIKELY THERE WILL BE A STORM DURING MONDAY AND
TUESDAY, HOWEVER THE FINER DETAILS ARE STILL UP FOR GRABS ATTM.
FOLLOWING THE STORM POTENTIAL EARLY NEXT WEEK, A TASTE OF ARCTIC AIR
SURGES INTO THE NORTHEAST/MIDDLE ATLANTIC REGION FOR THE MIDDLE AND
END OF NEXT WEEK.

&&

.NEAR TERM (TONIGHT AND SUNDAY)...
CLOUDS WILL INCREASE AND THICKEN UP TONIGHT FROM WEST TO EAST AS
ISENTROPIC LIFT DEVELOPS. SURFACE DEW POINTS ARE RUNNING VERY LOW
THIS AFTERNOON ACROSS THE ENTIRE CWA, THEREFORE THIS ULTIMATELY
MAY PLAY A ROLL IN THE START TIME OF THE PRECIPITATION (AND
PRECIPITATION TYPE?). COMPUTER GUIDANCE CONTINUES TO INDICATE A
MAINLY QUICK HITTING EVENT LATER TONIGHT AND SUNDAY MORNING. MODEL
CROSS SECTIONS SHOW GOOD ISENTROPIC LIFT OVERSPREADING THE REGION
OVERNIGHT INTO SUNDAY MORNING, THEN IT SHIFTS NORTHEAST OF THE CWA.
THE ISENTROPIC FIELDS, ESPECIALLY AROUND THE 290K LEVEL, SHOW 40-50
KNOTS OF WIND ADVECTING ACROSS THIS SURFACE. BOTH THE 12Z NAM AND
GFS HIGHLIGHT THE CENTRAL AND SOUTHERN ZONES INITIALLY WITH THE
HIGHER QPF, THEN SHIFT IT TO THE FAR NORTHERN ZONES AS THE LIFT
MOVES NORTHWARD SUNDAY MORNING. INTERESTING TO NOTE THAT THE GFS IS
A LITTLE FASTER WITH THIS SYSTEM THAN THE NAM, AND LOOKING AT
PRECIPITATION/SURFACE OB TRENDS ACROSS THE OH/TN VALLEYS LATE THIS
MORNING, THE GFS APPEARS TO BE DOING BETTER WITH ITS PRECIPITATION
AMOUNTS/START TIMES THERE. THEREFORE WILL HEDGE CLOSER TO THE GFS
SOLUTION WITH THIS EVENT.

SO, HERE IS THE GAME PLAN. WE WILL BRING IN A CHC OF SNOW AND RAIN
ACROSS THE DELMARVA ZONES LATER THIS EVENING AS A WARMING PROFILE
SHOULD LIMIT FROZEN PRECIPITATION HERE. AROUND MIDNIGHT, WILL GO
WITH CATEGORICAL POPS JUST ABOUT EVERYWHERE AS PRECIPITATION WILL BE
SPREADING ACROSS THE REGION OVERNIGHT. LOOKING AT A HOST OF POINT
FORECAST SOUNDINGS, WENT WITH ALL SNOW LEHIGH VALLEY AND NORTHERN
NEW JERSEY. FOR THE PHILADELPHIA METRO AREA WENT WITH SNOW TO START
THEN POSSIBLY MIXING WITH SLEET, THEN A CHANGE TO SOME RAIN TOWARD
DAYBREAK SUNDAY. SOUTHEAST AND EAST OF PHILADELPHIA, TRANSITIONED
THE SNOW OVER TO RAIN FASTER. DURING THE TRANSITION, SOME POCKETS OF
FREEZING RAIN IS POSSIBLE, HOWEVER AM NOT CONFIDENT ON THIS
THEREFORE LEFT IT OUT ATTM.

IT WILL BE COLDER UP NORTH WITH A HIGHER SNOW TO LIQUID RATIO, BUT
LOWER FARTHER SOUTH. TOOK A GLANCE AT HPC SNOWFALL ACCUMULATION
GRAPHIC AND THOUGHT IT WAS NOT BAD, HOWEVER DID NOT GO AS HIGH FOR
THE PHILADELPHIA METRO AREA. WE WILL GO WITH A SNOW ADVISORY FOR THE
SOUTHERN POCONOS, AND SUSSEX COUNTY NEW JERSEY WITH 3 TO 5 INCHES
TOTAL. ALSO WILL GO WITH A SNOW ADVISORY FOR THE LEIGH VALLEY
INCLUDING BERKS COUNTY, AND THEN OVER TO NORTHERN NEW JERSEY WITH 2
TO 4 INCHES TOTAL. FOR THE COUNTIES IMMEDIATELY NORTH AND WEST OF
PHILADELPHIA, WILL GO WITH 1 TO 3 INCHES AND ISSUE AN SPS AS THIS IS
BELOW ADVISORY CRITERIA. TOYED WITH THE IDEA OF GOING WITH A WINTER
WEATHER ADVISORY HERE BUT SINCE NO FREEZING RAIN WAS INCLUDED,
DECIDED TO HOLD OFF FOR NOW. THE 3 INCHES SHOULD OCCUR IN THE
NORTHERN PORTIONS OF THE COUNTIES DUE TO HIGHER ELEVATIONS, AND A
LESS CHC OF MIXING. FOR NORTHEAST MARYLAND AND WEST CENTRAL NEW
JERSEY, INCLUDING PHILADELPHIA, WE WILL GO WITH AROUND 1 INCH TOTAL.
ELSEWHERE LITTLE OR NO SNOW ACCUMULATION.

PRECIPITATION SHOULD END BY AROUND MIDDAY SUNDAY, WITH IT HANGING ON
THE LONGEST FOR THE NORTHERN ZONES. IMPROVING CONDITIONS DURING THE
DAY SUNDAY AS A WHOLE ALTHOUGH IT MAY BE BRISK AT TIMES. A SURFACE
HIGH THEN BUILDS IN SUNDAY NIGHT WITH COLDER AIR.

TEMPERATURES ARE TRICKY TONIGHT AS DEW POINTS ARE VERY LOW, HOWEVER
CLOUD COVER WILL BE ARRIVING AND THICKENING UP. AM WORRIED SOME
ABOUT ANY RADIATIONAL COOLING EARLY ON DROPPING TEMPERATURES
QUICKLY EARLY ON (ESPECIALLY CENTRAL AND NORTHERN AREAS). HOWEVER,
TEMPERATURES SHOULD EVENTUALLY LEVEL OFF AND GRADUALLY RISE
OVERNIGHT, ESPECIALLY FOR CENTRAL AND SOUTHERN ZONES AS WINDS GO
SOUTHERLY. WITH THE SURFACE LOW BASICALLY TRACKING NEAR THE PA/MD
BORDER OVERNIGHT, THE MILDER AIR SHOULD GET INTO THE SOUTHERN ZONES
AT LEAST BY SUNDAY MORNING.

&&

.SHORT TERM (MONDAY THROUGH TUESDAY)...
THIS TIMEFRAME CONTINUES TO LOOK RATHER INTERESTING AS THE MAIN
FOCUS WILL BE A POTENTIALLY SUBSTANTIAL SNOW EVENT. THE MODELS HAVE
BEEN HAVING A REALLY TOUGH TIME HANDLING THE EVOLUTION OF THIS
SYSTEM OVER THE PAST COUPLE OF DAYS. INTERESTING THAT THE 12Z GFS
HAS NOW TRENDED BACK NORTHWESTWARD AGAIN, AS THE 00Z RUN TRENDED
FARTHER SOUTH AND EAST. EVEN THE NAM WHICH HAS BEEN SUPPRESSING THIS
SYSTEM ALL ALONG, HAS TRENDED NORTHWARD NOW WITH ITS 12Z RUN. THE
ECMWF HAS BEEN KEEPING THIS SYSTEM FLATTER AND SUPPRESSED, HOWEVER A
GLANCE AT THE 12Z ECMWF APPEARS TO BE TRENDING A BIT NORTHWARD,
ALTHOUGH KEEPS THE SYSTEM WEAKER. IF THE 18Z AND ESPECIALLY THE 00Z
RUNS CONTINUE TO FOLLOW SUIT AND SHIFTING THE STORM NORTHWARD, THERE
WILL BE A GOOD LIKELIHOOD OF A WINTER STORM FOR OUR AREA.

ALL IN ALL, A RATHER COMPLEX UPPER AIR PATTERN EXISTS FEATURING AN
ELONGATED POLAR VORTEX SITUATED OVER SOUTHERN CANADA, WHILE A HIGH
AMPLITUDE RIDGE OVER THE EAST PACIFIC EJECTS STRONG JET ENERGY INTO
U.S. THE RESULT APPEARS TO BE AN AMPLIFICATION OF THE UPPER TROUGH
OVER THE CENTRAL U.S. A STRONG BAROCLINIC ZONE LOCATED OVER THE
SOUTHEASTERN STATES WILL PROVIDE EVIDENCE FOR SURFACE CYCLOGENESIS.
THE CURRENT FORECAST TAKES THE LOW OFF THE MID ATLANTIC COAST LATE
MONDAY NIGHT. WE WENT WITH A STORM TRACK CLOSE TO THE GFS, BUT DID
NOT WANT TO GO EXCLUSIVELY WITH IT. THE GFS TREND WOULD DUMP A
SIGNIFICANT SNOWFALL ON OUR AREA. LETS SEE IF A NORTHWARD TREND
CONTINUES WITH THE OTHER MODEL SUITES, BEFORE MAKING DRASTIC MOVES
IN THE SNOWFALL DEPARTMENT. EITHER WAY, STILL THINK AN ACCUMULATING
SNOW EVENT WILL TAKE PLACE FOR A PORTION, IF NOT ALL, OF OUR CWA
MONDAY INTO TUESDAY. THE QUESTION IS, JUST HOW MUCH SNOW? BUMPED UP
POPS TO LIKELY CWA-WIDE MAINLY LATE MONDAY INTO TUESDAY, WITH THE
HIGHEST POPS ACROSS THE EASTERN HALF OF THE CWA. A NOTE HOWEVER: IS
OFTEN THE CASE WITH THESE COASTAL STORMS, THE SLIGHTEST CHANGE IN
THE STORM TRACK CAN HAVE A MAJOR IMPACT ON THE WEATHER WE SEE.

WENT WITH INCREASING AND THICKENING CLOUDS ON MONDAY WITH SNOW
OVERSPREADING THE AREA FROM SOUTH TO NORTH LATE MONDAY, AND
CONTINUING INTO TUESDAY. STAY TUNED ON THIS ONE

&&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
WILL TRY TO OUTLINE THE OVERALL OR EXPECTED PATTERN DURING THIS
TIMEFRAME, WITH HELP/ANALYSIS FROM HPC (A TEAM EFFORT). CURRENT
PATTERN OF A FAST PACIFIC FLOW WITH DISPLACED SOUTHWARD WESTERLIES
AND EASTERN PACIFIC RIDGING WITH A BROAD U.S. TROUGH IS STILL
FORECAST BY THE MODELS TO CHANGE LATER IN THE PERIOD. MODEL MEANS
HAVE BEEN CONSISTENT ON RELOCATING A VERY STRONG POSITIVE HEIGHT
ANOMALY CENTER OVER NORTH CENTRAL SIBERIA WESTWARD TO NORTHWESTERN
EUROPE. THE CURRENT EAST PACIFIC MEAN RIDGE NEAR 150 WEST IS
FORECAST TO PROGRESS EASTWARD TO ALONG 120 WEST AT THE END OF THE
LONG TERM AND BEYOND. FAIRLY STRONG NEGATIVE HEIGHT ANOMALIES IN THE
BROAD U.S. TROUGH WILL ALSO MODIFY SOME AND RELOCATE FROM THE PLAINS
ALONG 100 WEST TO THE EAST ALONG 80 WEST. OVERALL +PNA AND -NAO IS
TO PERSIST. LONGER TERM ENSEMBLE MEAN CONFIDENCE INCREASES AS THIS
PATTERN SHIFTS LATE NEXT WEEK. PRIOR TO THIS CHANGE THOUGH, LOW
CONFIDENCE IS SEEN BY ENSEMBLES AND A DAILY CHALLENGE HAS BEEN THE
RULE FOR MODELS WITH INCONSISTENT CONTINUITY IN THE MODELS
CONCERNING SHORTWAVE ENERGY COMING OUT OF THE EASTERN PACIFIC AND
DROPPING INTO THE MEAN U.S. TROUGH.

AS THE EASTERN PACIFIC RIDGE BUILDS EASTWARD, THE MODELS HAVE BECOME
QUITE INCONSISTENT AND ERRATIC DROPPING SHORTWAVE ENERGY SOUTHWARD
WITH A GENERAL TREND MORE WESTWARD OVER THE PAST SEVERAL DAYS
TOWARDS THE SOUTHWEST, THEN PROGRESSING THE SHORTWAVES EASTWARD WITH
VARYING INTENSITY, RESULTING IN A GULF/SOUTHEAST U.S. CYCLOGENESIS
SOLUTION LATE IN THE WEEK, OR SIMPLY A STRONG HIGH PRESSURE WITH
BOTH THE ECMWF AND GFS FLIP FLOPPING DAY TO DAY OR EVEN AT 12-HOUR
INTERVALS. ON THE OTHER HAND, THE ENSEMBLES OF BOTH THE GFS AND THE
ECMWF HAVE BEEN VERY CONSISTENT THE PAST FEW DAYS AND IN VERY GOOD
AGREEMENT ON CYCLOGENESIS SUPPRESSION BY A LARGE DOME OF HIGH
PRESSURE OVER THE SOUTHEASTERN U.S. THERE REMAINS PLENTY OF MID
LEVEL ROOM THOUGH WITH THE BUILDING WESTERN RIDGING AND AMPLIFYING
MEAN EASTERN TROUGH, AND ANY SHORTWAVE PROGRESSING EASTWARD TO
INDUCE SOME GULF OF MEXICO/SOUTHEASTERN SEABOARD AREA OF LOW
PRESSURE. INDEED AS THE PATTERN CHANGE BEGINS, IT IS OFTEN TYPICAL
FOR GULF/WEST ATLANTIC STORMINESS TO PRECEDE IT. THE QUESTION
REMAINS, HOWEVER, WILL THE STRONG HIGH PRESSURE SUPPRESS THIS AS
ENSEMBLES AND MODEL FLIP FLOPS CONTINUE TO SHOW? IF A GULF OR WEST
ATLANTIC LOW FORMS, IT SHOULD BE FAIRLY INTENSE WITH UNSTABLE
CONDITIONS OVER BOTH THE GULF OF MEXICO AND WESTERN ATLANTIC WITH
VERY COLD AIR OVER THE WARM OCEAN AND GULF WATERS.

FOLLOWED HPCS GUIDANCE FAIRLY CLOSE WITH SHOWS HIGH PRESSURE
DOMINATING OUR WEATHER FOR THE MOST PART. THE SATURDAY PROG HOWEVER
FROM HPC DOES SHOW A SURFACE LOW MOVING OFF THE CAROLINA COAST WITH
A COLD HIGH NOSING ACROSS OUR REGION. THIS SYSTEM WILL HAVE TO BE
WATCHED AS WE GET CLOSER, BUT FOR NOW WE WENT WITH A DRIVE FORECAST.

THANKS TO THE SURROUNDING OFFICES FOR THE COLLABORATION THIS
AFTERNOON REGARDING THE ADVISORIES.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE EARLY TONIGHT, THEN AFTER MIDNIGHT
CONDITIONS DETERIORATE TO IFR AS PRECIPITATION DEVELOPS ACROSS THE
AREA. MOST OF THE TAF SITES SHOULD SEE SOME SNOW BEFORE THE
CHANGEOVER TO RAIN. IN PHL, THE SNOW SHOULD LAST TO 12Z AND ABE/RDG,
THERE MAY NOT EVEN BE A CHANGEOVER BEFORE THE PCPN ENDS EARLY AFTN.
SOME LIFR CONDITIONS ARE POSSIBLE, ESPECIALLY EARLY SUN MORNING.

&&

.MARINE...
SCA WILL ONLY BE KEPT IN THE NORTHERN COASTAL WATERS FOR THIS
EVENING. ELSEWHERE THE WINDS HAVE DROPPED BELOW SCA CRITERIA. WINDS
WILL CONTINUE TO DIMINISH EVEN IN THE NORTHERN WATERS BY MIDNIGHT.

ON THE BACKSIDE OF THE LOW MOVING BY ON SUNDAY, WINDS WILL AGAIN
PICKUP AND WINDS WILL PROBABLY REACH SCA CRITERIA AGAIN SUNDAY
NIGHT. LONGER RANGE, GALES ARE EXPECTED AGAIN ASSOCIATED WITH
INTENSIFYING LOW PRESSURE MOVING BY MONDAY NIGHT AND TUE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SNOW ADVISORY FOR PAZ054-055-060>062 FROM MIDNIGHT SUNDAY TO
     NOON SUNDAY.
NJ...SNOW ADVISORY FOR NJZ001-007>010 FROM MIDNIGHT SUNDAY TO NOON
     SUNDAY.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450-451 FROM 11 AM SUNDAY TO 5
         AM MONDAY.
         SMALL CRAFT ADVISORY FOR ANZ452>455 FROM 7 AM SUNDAY TO 5
         AM MONDAY.

&&

SYNOPSIS/NEAR TERM/SHORT TERM...GORSE
LONG TERM...GORSE/ROBERTSON/HPC
AVIATION/MARINE...STAUBER
Hazardous weather outlook, Dec 3, 5:24 AM EST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 AM EST SAT DEC 3 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-041030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
524 AM EST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE LOWER DELAWARE BAY AND THE
ATLANTIC COASTAL WATERS THIS MORNING.

A PERIOD OF MAINLY SNOW IS EXPECTED AFTER MIDNIGHT TONIGHT OVER
THE NORTHWESTERN PART OF THE REGION, WITH MAINLY RAIN OVER THE
SOUTHEASTERN PART. ADVISORY CRITERION SNOWFALL IS POSSIBLE TONIGHT
FOR THE SOUTHERN POCONOS, THE LEHIGH VALLEY, BERKS COUNTY, AND
NORTHWEST NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER LOW PRESSURE SYSTEM COULD BRING SNOW TO THE REGION MONDAY
INTO MONDAY NIGHT, ALTHOUGH THERE IS SOME UNCERTAINTY REGARDING
ITS ULTIMATE TRACK. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:43 AM ESTWinter Weather AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more4 hr
Dec 4, 3:47 PM ESTWinter Storm WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more38 hr

Nearby

Freezing Rain Advisories in New Jersey, 2005Every freezing rain advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.